Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Taking Epilim, asked to reduce dosage due to diagnosis of non-epileptic seizures. Planning on stopping altogether

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3385 Questions
i was taken epilim 300mg chrono 3 in the morning and 3 in the night the dr said i suffer from non eplieptic sezuires . so i was told to reduce 1 tablet per week so i started to miss my medication and planning on stopping all to gether ive been on it for 2yrs
Posted Wed, 23 May 2012 in Epilepsy
Answered by Dr. Raju A.T 3 hours later

Thanks for your query,

Epilim chrono contains Sodium valproate which is a commonly used strong anti sezuire medication .Usually it is advised for long term and then stopped by tapering the dosage slowly.You can proceed as advised by your doctor to stop the medication by lessening one tab per week. Such tapering dose will not result in withdrawal effects which includes recurrence of sezuires.

Do not stop the medication suddenly , it is not safe and there are many documented cases in whom recurrence of sezuires and nervous disturbances were noted.

Hope I have answered your query. Let me know if I can assist you further,

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor